Mathematical modeling of lymphatic filariasis-schistosomiasis co-infection dynamics: Insight through public education.

Printer-friendly version
TítuloMathematical modeling of lymphatic filariasis-schistosomiasis co-infection dynamics: Insight through public education.
Tipo de PublicaçãoJournal Article
Short TitleIJED
AutoresBonyah E, Okosun KO, Okosun OO, Ossei L
RevistaInternational journal of ecology & development
Ano de Publicação2018
Volume33
Issue2
Idioma da Publicaçãoeng
Palavras-chave burfication, Co-infection, Lymphatic filariasis, Neglected tropical diseases (NTDs), Schistosomiasis, Stability analysis
Resumo

In this paper, a mathematical model for Lymphatic Filariasis–schistosomiasis co-infection dynamics is explore to provide a theoretical mathematical analysis of Lymphatic Filariasis–schistosomiasis dynamics. The disease-free equilibrium is proved to be locally asymptotically stable when the respective epidemic basic reproduction number for the model is less than unity. The Lymphatic Filariasis only model and the schistosomiasis only model are each found to be showing transcritical and backward bifurcation phenomena respectively. The time dependent controls are incorporated to obtain the appropriate conditions necessary for optimal control of the disease. The numerical simulation results suggest that the best strategy in controlling the Lymphatic Filariasis–schistosomiasis co-infection is to use all the controls at the same time.